Discussions that mention prozac

Thyroid Disorders board


A few of you may remember me from some time back, but let me introduce myself anyway. My name is Michele, I'm 34 years young, and I was diagnosed Hashis/Hypo in the middle of 2003. I won't go into details with meds, but will tell you that when I was taken off of all meds to have a scan done in October of 2003, in those 6 weeks, I gained 30 lbs. and haven't been able to lose a single one until now. I exercise 6 days a week (elliptical at home and curves 3 days a week) and watch what I eat. I work my butt off. I am not one of those that tell people they don't eat anything, but really do. I watched everything that went into my mouth. I had just about given up.

I watched a few people I know(hair dresser I see every 2 months) lose significant amounts of weight and asked how they did it. I was told it was a combination on prozac and phentermine. I was skeptical, but decided to go see this Doc. anyway. I figured it was my last hope. I already do everything I can and my Free numbers look good so......

In the 4 days that I have been on this combo., I have lost 6 lbs. I am absolutely the happiest woman alive right now. Look up Dr. Michael Anchors and see what he has to say.
Quote from miper:
I watched a few people I know(hair dresser I see every 2 months) lose significant amounts of weight and asked how they did it. I was told it was a combination on prozac and phentermine. I was skeptical, but decided to go see this Doc. anyway. I figured it was my last hope. I already do everything I can and my Free numbers look good so......

In the 4 days that I have been on this combo., I have lost 6 lbs. I am absolutely the happiest woman alive right now. Look up Dr. Michael Anchors and see what he has to say.



How bizzare. I was just reading up on this just last night. It is pretty much for very obese people as it does require 2 serious prescription medications and medical supervision, but apparently it is very affective for most people.

There is something about the combination that makes it happen much more effectively than when either drug is used alone.

I am sure your DR already told you this, but for anyone looking on and thinking about it, phentermine is very addictive and should not be used for more than 3 consecutive months, and even at that , expect possible discomfort when coming off it.

The Prozac is usually covered by insurance but the Phentermine often is not. Also, the use of these two together for the purpose of weight loss is not FDA approved ( altho the DRs know how affective it is) so your DR cannot just say the two are for that, he has to say that you are depressed because you are obese ( it's not uncommon of course).
The Phentermine will run you about $45 a month with a prescription and $65 without. Of course, nobody should ever be doing this without a DR's prescription. CoughMexicoCough.

Phentermine can also cause high blood pressure and is contraindicated for people with hyperthyroid :nono:

I'm glad you found a solution. It's so hard to be doing everything the "right" way and not be rewarded with a single pound of weight loss. Modern medicine is just amazing isn't it? :eek:

I am still really grateful to have Levoxyl in my life. I cant imagine living with this disease before it existed. Must have been a truly horrible life.
Hi Miper! Great to hear from you again! And I'm so happy to hear you've found an answer to the weight problem!
Before I was dx'd hypo, I had SEVERE menstrual cramps. Went to the doc and he rx'd Prozac (said I had PMS). Let me tell you it TOTALLY took away my cramps! I don't have to be on it anymore since I started thyroid meds. But boy, was it a Godsend then.
Barb
Miper,
Good to see you back. Glad you are losing weight, it does wonders for one's self esteem. I take a generic prozac, but that is for depression. I thought that most antid's could cause weight gain. Maybe it is the two combos put together. I would be afraid of the other one. Did your doctor say how long you should be on it? Good luck with it. :wave: